Hail, De Soto
- When
- March 20, 6:10 PM CST to 6:15 PM CST
- Where
- De Soto County, Olive Branch
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.967, -89.817
2 hail, 2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 20, 2:15 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CST SAT MAR 20 2004 .DISCUSSION... RADAR INDICATES A LINE OF THUNDERSTORMS FROM POINSETT COUNTY AR TO CARROLL COUNTY AR THAT IS MOVING SOUTHEAST. THE LINE SHOULD SWEEP THROUGH THE REST OF THE MIDSOUTH BEFORE MIDNIGHT. SOME OF THE STORMS HAVE BEEN SEVERE WITH LARGE HAIL. THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL 6 PM FOR NE AR...THE MO BOOTHEEL... AND WEST TN. THE COLD FRONT THAT IS CAUSING THESE SHOWERS WILL MOVE SOUTH OF THE AREA BY MIDNIGHT. LOW TEMPERATURES ARE GOING TO BE MUCH COLDER ONCE THE FRONT PASSES THROUGH. FREEZING TEMPERATURES WILL OCCUR IN THE NORTHERN THIRD OF THE MIDSOUTH SUNDAY NIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. MS...NONE. MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CST. && WER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 310 PM CST SAT MAR 20 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-221100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 310 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT A COLD FRONT NOW FROM CAIRO IL TO FORT SMITH AR IS GOING TO MOVE SOUTH ACROSS THE AREA BY MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS UNTIL 6 PM IN EAST CENTRAL ARKANSAS...NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST TENNESSEE. SOME OF THE STRONGER STORMS COULD PRODUCE LARGE HAIL AND WIND DAMAGE. OTHERWISE...SHOWERS AND THUNDERSTORMS WILL RUMBLE THROUGH THE BOTTOM HALF OF THE MIDSOUTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FREEZING TEMPERATURES COULD OCCUR MONDAY MORNING IN THE NORTHERN HALF OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 457 PM CST SAT MAR 20 2004 MSZ001-202330- DE SOTO MS- 457 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST OF LYNCHBURG AT 457 PM CST...MOVING SOUTHEAST AT 45 MPH. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 502 PM CST SAT MAR 20 2004 ARZ026-028-202330- CRAIGHEAD AR-MISSISSIPPI AR- 502 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND MISSISSIPPI COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF MONETTE AT 502 PM CST...MOVING SOUTHEAST AT 45 MPH. PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF CARAWAY...LAKE CITY...LEACHVILLE...MANILA AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 526 PM CST SAT MAR 20 2004 TNZ050-089-202345- FAYETTE TN-HAYWOOD TN- 526 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE AND HAYWOOD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF DANCYVILLE AT 526 PM CST...MOVING EAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE AND HAYWOOD COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CST SAT MAR 20 2004 MSZ001-210000- DE SOTO MS- 542 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF SOUTHAVEN AT 542 PM CST...MOVING SOUTHEAST AT 40 MPH. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 543 PM CST SAT MAR 20 2004 TNZ089-210015- FAYETTE TN- 543 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF SOMERVILLE AT 543 PM CST...MOVING SOUTHEAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. JCL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CST SAT MAR 20 2004 MSZ002-210030- MARSHALL MS- 601 PM CST SAT MAR 20 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF BYHALIA AT 601 PM CST...MOVING SOUTHEAST AT 25 MPH. PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HOLLY SPRINGS... SHOULD MONITOR THIS STORM CLOSELY. JCL
The national radar mosaic for the moment the first event began.
2 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down.
Several roads were flooded with as much as 6 inches of water.
Some streets were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390111, 5390112, 5390113, 5390114, 5390115.